Posted by: Michelle | 2009-09-09

At my wits end

Please can you try and advise me before I take myself to the vet to be put down. I have this permanant swelling feeling in my throat, ent gave me nexium, it stopped working and so my doc sent me for thyroid tests and scans. There is a small growth on the thyroid glands but the surgeon says to leave it 3 months but I have weight gain and permanant hunger yet the thyroid function test came back normal. Now I have this water retention mostly in my calves and hands - I cannot wear my rings or watch and it feels like my legs want to explode. Kidney finction blood test came back normal but the swelling is getting worse. Oh - AND I am on stresam lol - could the meds be causing the swelling? I feel like a hypochondriac but these things are definetly not in my head

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Michelle
Stresam can cause angioedema which can cause swelling of the hands/feet/face and even the throat. It may be worth it to reduce the dosage or gradually wean off it to see if it makes a difference? Also ask your doctor to check your insulin levels for insulin resistance and they could also look at esophagus spasm as a possible cause of the feeling in your throat.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.